Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 31, 2009, 1:00 AM CDT for 5 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2009, 1:00 AM CDT (06:00 UTC)
- Expired
- Jul 31, 2009, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Issaquena County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 310600
FFWJAN
MSC049-055-089-149-163-310800-
/O.NEW.KJAN.FF.W.0088.090731T0600Z-090731T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CANTON...
YAZOO COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...
* UNTIL 300 AM CDT
* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY...
CAMERON...CAMDEN...SHARON...VAUGHAN...BENTON...MYRLEVILLE...
PHOENIX...LITTLE YAZOO...TINSLEY...MIDWAY AND FLORA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3250 9112 3254 9108 3250 9104 3249 9100
3251 9100 3254 9107 3266 9081 3267 9067
3294 9014 3289 8997 3288 8973 3271 8973
3240 9052 3231 9090 3238 9088 3235 9097
3244 9096
$$
EEC1 follow-up statement
000
WGUS74 KJAN 310644
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT FRI JUL 31 2009
MSC049-055-089-149-163-310800-
/O.CON.KJAN.FF.W.0088.000000T0000Z-090731T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-WARREN MS-MADISON MS-ISSAQUENA MS-YAZOO MS-
144 AM CDT FRI JUL 31 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
YAZOO...SOUTHEASTERN ISSAQUENA...MADISON...NORTHERN WARREN AND NORTH
CENTRAL HINDS COUNTIES...
AT 143 AM CDT...RADAR INDICATED THAT THUNDERSTORMS WITH HEAVY RAIN
CONTINUED TO MOVE EAST ACROSS THE THE WARNED AREA. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY...
CAMERON...CAMDEN...SHARON...VAUGHAN...BENTON...MYRLEVILLE...
PHOENIX...LITTLE YAZOO...TINSLEY...MIDWAY AND CANTON
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH OF RAINFALL POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3250 9112 3254 9108 3250 9104 3249 9100
3251 9100 3254 9107 3266 9081 3267 9067
3294 9014 3289 8997 3288 8973 3271 8973
3240 9052 3231 9090 3238 9088 3235 9097
3244 9096
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:25 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 10:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU JUL 30 2009
.UPDATE...PREVIOUS UPDATE IS HANDLING TONIGHTS WEATHER SITUATION
PRETTY WELL. CURRENTLY WATCHING EARLIER BIG BLOW UP OF THUNDERSTORMS
NEAR THE SABINE RIVER EVOLVE INTO A MORE LINEAR MCS THAT IS SLOWLY
ORGANIZING BETTER UP INTO MY NE LA PARISHES. THINK IT IS LIKELY THAT
SCATTERED ACTIVITY DEVELOPING RECENTLY ALONG AND NORTHWEST OF THE
NATCHEZ TRACE CORRIDOR WILL GRADUALLY CONGEAL IN LINE WITH THIS
LINEAR BAND AS LOWER LEVEL CONVERGENCE AXIS AND RIGHT ENTRANCE
REGION OF UPPER JET SUGGEST. CONVECTION TO MY WEST HAS BEEN SHOWING
DECENT MOVEMENT EASTWARD...BUT WOULDNT BE SURPRISED TO SEE IT SLOW
DOWN AS IT HEADS TOWARD I-55. THUS THE RECIPE FOR HEAVY RAIN ACROSS
THE FLASH FLOOD WATCH AREA THROUGH THE NIGHT LOOKS TO BE COMING
TOGETHER WITH FLASH FLOOD GUIDANCE SUGGESTING RAINFALL AMOUNTS OF 1
TO 2 INCHES AN HOUR WILL BE ENOUGH TO PRODUCE FLOODING. SUCH
RAINFALL RATES WILL ACHIEVABLE. IT IS POSSIBLE THAT THE HEAVY RAIN
THREAT WILL CLEAR TO THE SOUTHEAST OF MY FAR NORTHWEST ZONES AFTER
MIDNIGHT...AND THAT IT WILL SHIFT SOUTHEAST OF THE FLOOD WATCH
BEFORE MORNING. BUT CONFIDENCE IS NOT HIGH ENOUGH TO THINK ABOUT
DROPPING PORTIONS OF THE ARKLAMISS DELTA YET AND AREAS SOUTHEAST OF
THE FLOOD WATCH SHOULD STILL BE ABLE TO HANDLE DOWNPOURS SINCE
ANTECEDENT RAINFALL IS NOT NEARLY AS HIGH AS POINTS NORTH. /BB/
&&
.DISCUSSION...(PREVIOUS UPDATE FROM 715 PM CDT)...CANCELED SEVERE
THUNDERSTORM WATCH NUMBER 639 FOR THE LAST NORTHEAST SECTION OF MY
CWA. EARLIER COMPLEX OF STORMS THAT PRODUCED WIDESPREAD SEVERE WIND
DAMAGE HAS NOT ENTIRELY CLEARED THE ARKLAMISS. SUBSIDENCE IN THE
WAKE OF THIS WAVE WILL LIKELY BE SHORT-LIVED IN SOME AREAS...AS
IMPRESSIVE THETAE AND MOISTURE ADVECTION IN ADVANCE OF ANOTHER SHORT
WAVE OF UPPER LEVEL ENERGY IS ALREADY GETTING SHOWER AND
THUNDERSTORM ACTIVITY GOING AGAIN TO OUR WEST. EXPECT THIS ACTIVITY
TO TO GRADUALLY ENTER BACK INTO THE HEART OF THE CWA LATER THIS
EVENING AND CONGREGATE INTO A LINEAR HEAVY RAIN PRODUCING MCS NEAR
THE I-20 CORRIDOR FOR LATE TONIGHT. LEVELS OF INSTABILITY STILL
PRESENT SUGGEST SOME RISK OF SEVERE WEATHER WILL EXIST WITH THE
ACTIVITY MOVING IN...ESPECIALLY THIS EVENING AND MAINLY WEST OF
INTERSTATE 55. ALSO...THERE IS POTENTIAL FOR A BOUNDARY SNEAKING
SOUTHEAST THROUGH NORTHWEST ZONES TO CUT OFF HEAVY RAIN POTENTIAL
THERE AFTER MIDNIGHT. WILL KEEP THE GOING FLASH FLOOD WATCH AS IS
THOUGH...SINCE FLASH FLOOD GUIDANCE IN NORTHWEST ZONES IS GENERALLY
VERY LOW DUE TO SATURATED STATE OF GROUND. WILL PROBABLY DO ANOTHER
UPDATE LATER THIS EVENING TO REFINE THINKING ON PRODUCTS.
UPDATES TO ZONES...FLASH FLOOD WATCH...HWO...WCN COMPLETE AND OUT.
/BB/
&&
.PREVIOUS DISCUSSION...(FROM THIS AFTERNOON)...LATEST SATELLITE
IMAGERY SHOWS SOME IMPRESSIVE FLOW AROUND A MIDLEVEL SHORT WAVE THIS
AFTERNOON PUSHING INTO THE ARKLAMISS REGION. THE MCV OVER SOUTHERN
ARKANSAS AND NORTHERN LOUISIANA WAS PUSHING TO THE EAST...WHILE
STRONG CELLS WERE DEVELOPING FROM THE SOUTH IN THE SEA BREEZE AS A
COMPLEX OF STRONG STORMS WAS PUSHING THROUGH NORTHEAST LOUISIANA AND
SOUTHEAST ARKANSAS FROM THE WEST. LATEST 18Z JAN SOUNDING SHOWED AN
SB CAPE APPROACHING 4000 FOR THIS AFTERNOON...GOOD LOW TO MID LEVEL
FLOW OF 30 TO 35 KNOTS AHEAD OF THE SHORT WAVE...PWAT NEAR 2 INCHES.
IT HAD A LOW LEVEL DRY POCKET BETWEEN 600 AND 850 MB FOR SOME GUSTY
WIND POTENTIAL WITH THE STORMS FOR THIS AFTERNOON AND EVENING. ALSO
SHOWED SOME DECENT LAPSE RATES BETWEEN 600 AND 700 MB. AREA RADARS
WERE SHOWING STORMS BECOMING STRONG WITH SOME WARNINGS BEING ISSUED.
FOR THE PERIOD A SERIES OF SHORT WAVES WILL AFFECT THE REGION AS WE
CONTINUE OUR UNUSUAL WET PATTERN.
FOR TONIGHT...OUR WET PATTERN WILL CONTINUE AS WE GET ANOTHER ROUND
OF HEAVY RAINS WITH SOME SEVERE POTENTIAL. MODELS SHOWS THAT A
COMPLEX OF HEAVY STORMS WILL CROSS THE REGION FOR LATE THIS
AFTERNOON INTO THE EVENING HOURS FROM THE WEST AS MORE CELLS COMES
FROM THE SOUTH. LOCAL WRF ENSEMBLES SHOWS ANOTHER COMPLEX COMING
INTO THE REGION DURING THE EVENING HOURS FROM THE NORTHWEST. THIS
WILL PROVIDE ANOTHER ROUND OF STRONG STORMS WITH EFFICIENT HEAVY
RAINS. THE COMPLEX OF HEAVY STORMS WILL VEER OFF FROM THE REGION
DURING THE PREDAWN HOURS. WENT CLOSE TO MAV GUIDANCE ON LOWS WITH
READINGS FROM THE LOWER TO MIDDLE 70S. MADE SLIGHT ADJUSTMENTS TO
MODEL POPS...WENT A LITTLE HIGHER IN THE DELTA REGION. KEPT THE
MENTION OF HEAVY STORMS FOR THE NORTH HALF FOR TONIGHT.
FOR FRIDAY...MODELS SHOW A COMPLEX OF HEAVY STORMS MOVING ACROSS THE
SOUTH HALF OF THE REGION DURING THE MORNING HOURS. THE HEAVY STORMS
WILL MOVE EAST OF THE REGION BY THE AFTERNOON...BUT WILL KEEP GOOD
POPS ACROSS THE REGION ALL DAY. EXPECT SEA BREEZE STORMS TO KEEP
THINGS GOING IN THE SOUTH DURING THE AFTERNOON. SO WENT WITH LIKELY
POPS SOUTH WITH HEAVY POTENTIAL SOUTH OF INTERSTATE 20 AND CHANCE
POPS NORTH. WENT CLOSE TO MAV GUIDANCE WITH HIGHS FROM THE MID TO
UPPER 80S.
FOR FRIDAY NIGHT...MODELS SHOWS THAT THE ACTIVITY WILL DECREASE
ACROSS THE REGION AS THE SHORT WAVE MOVES EAST OF THE REGION. THIS
WILL GIVE US SOME TEMPORARY SUBSIDENCE AS WE AWAIT FOR ANOTHER
SHORTWAVE TO AFFECT THE REGION ON SATURDAY. SO MADE SLIGHT
ADJUSTMENTS TO MODEL LOW POPS. LOWS WILL RANGE FROM THE LOWER TO
MIDDLE 70S. WENT CLOSE TO MAV GUIDANCE.
FOR SATURDAY...ANOTHER SHORT WAVE WILL AFFECT THE REGION FOR
SCATTERED CONVECTION. WENT WITH MAV GUIDANCE ON GOOD CHANCE POPS.
HIGHS WILL RANGE FROM THE UPPER 80S TO LOWER 90S./17/
HAZARD WEATHER AFTERNOON UPDATE...
UPDATE...WITH REGARD TO HAZARDOUS WEATHER NEXT 24 HOURS...BECOMING
INCREASINGLY CONCERNED ABOUT SIGNIFICANT FLASH FLOOD POTENTIAL...
PARTICULARLY FOR THE ARKLAMISS DELTA THIS AFTERNOON...AND EVENTUALLY
EXPANDING ENE INTO THE GOLDEN TRIANGLE REGION THIS EVENING AND INTO
THE OVERNIGHT. VERY ANOMALOUS SETUP FOR JULY ACROSS REGION THIS
MORNING...WITH 30-40 KT 850 MB LLJ SHOWN BY PROFILERS/VWP ACROSS
AR/LA/E TX. THIS IS FEEDING 16-17C 850 MB DEWPOINTS AND A SWATH OF 2
INCH PW VALUES INTO THE REGION. COMBINATION OF STG LLJ AND EXTREME
MOISTURE LEADS TO MOISTURE TRANSPORT VALUES IN EXCESS OF 300 G/KG
FOCUSED INTO THE ARKLAMISS BY LATER TODAY...AND ACROSS MUCH OF NRN
MS TONIGHT. SFC ANALYSIS SHOWS A SUBTLE BOUNDARY LYING FROM THE
ARKLATEX ENE INTO NRN AL. EXPECT THIS TO BE THE FOCUS FOR HEAVY
CONVECTIVE RAINS THIS AFTERNOON INTO TONIGHT AS UPPER WAVE CURRENTLY
DRIVING MCS OVER ARKLATEX APPROACHES. WIDESPREAD RAINFALL AMOUNTS OF
1-3 INCHES LOOK LIKELY ACROSS THIS REGION BY 12Z FRI...BUT LOCALIZED
TOTALS OF 5 TO 10 INCHES LOOK POSSIBLE WHERE TRAINING OCCURS GIVEN
EFFICIENT RAINFALL AND POTENTIAL FOR BACK BUILDING GIVEN VERY WEAK
CORFIDI VECTORS WITH SOME ORIENTATION ALONG THE FLOW PARTICULARLY
TONIGHT. 06Z RUN OF LOCAL WRF ENSEMBLE SHOWS PROBABILITIES GREATER
THAN 50 PCT OF SOME 5 INCH RAINFALL TOTALS OVER THE DELTA...WITH
10-20 PCT PROBS OF SPOTS GREATER THAN 10 INCHES.
FFG VALUES ARE EXTREMELY LOW ACROSS ALL OF THE REGION N OF
I-20...AND SOME SPOTS COULD SEE SIGNIFICANT FLASH FLOODING. FARTHER
S...ORGANIZED HEAVY RAINFALL SEEMS LESS LIKELY...AND FFG VALUES ARE
MUCH HIGHER GIVEN RECENT DRY WEATHER. HOWEVER...SOME LOCALIZED
PONDING ISSUES COULD BE A CONCERN WHERE CONVECTION DEVELOPS.
WHILE FLASH FLOODING IS THE BIGGEST CONCERN...SEVERE WEATHER IS ALSO
AN ISSUE...PARTICULARLY FOR THIS AFTERNOON AND EVENING. WELL
ORGANIZED MCV MOVING THROUGH E TX AS THE PRESENT TIME AS SHOWN BY 50
KT REAR INFLOW JET AT 850 MB AS SHOWN A PALATINE TX PROFILER. AREA
SOUNDINGS SHOW SBCAPE VALUES OF 3500 TO 4500 J/KG BY AFTERNOON GIVEN
TEMPS NEAR 90F AND DEWPOINTS IN MID 70S. COMBINED WITH ENVIRONMENTAL
500 MB FLOW OF 20-35 KT..EXPECT SOME ORGANIZATION TO CONVECTION
WITH LINES AND POSSIBLY A FEW HP SUPERCELLS AS DISCUSSED BY SPC.
THIS SHOULD LEAD TO SOME WET MICROBURSTS...AND WITH SUPERCELLS A LOW
RISK FOR MARGINALLY SEVERE HAIL AND POSSIBLY A TORNADO GIVEN
MODERATE VALUES OF LOW LEVEL HELICITY AND VERY LOW LCL HEIGHTS.
HWO COVERS SETUP QUITE WELL...BUT DID TWEAK THE HAZARD GRIDS TO
INCREASE THE FLASH FLOOD AND SEVERE POTENTIAL VALUES JUST A BIT
GIVEN LATEST OBSERVATIONAL AND MODEL TRENDS. /08/
SUNDAY THROUGH THURSDAY...IT APPEARS IN THE LONG TERM PORTION OF THE
FORECAST THAT THE ONSLAUGHT OF SHORTWAVES EMBEDDED IN NORTHWEST FLOW
ALOFT WILL CONTINUE FOR A BIT LONGER. THE TREND OF MODELS HAS BEEN
TO DELAY THE INTRUSION OF A RIDGE FROM THE WEST.
FOR THE WEEKEND...EXPECT A FEW MORE ROUNDS OF DISTURBANCES TO COME
THROUGH THE AREA EMBEDDED IN NORTHWEST FLOW SANDWICHED BETWEEN A
RIDGE TO THE WEST AND UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA.
THESE DISTURBANCES SHOULD CONTINUE THE POTENTIAL FOR HEAVY RAIN/SVR
WEATHER DURING THIS PERIOD. PRECIPITABLE WATER VALUES CONTINUE TO
EXCEED 2 INCHES...AND WITH FAIRLY GOOD WESTERLY LOW TO MID LEVEL
FLOW OF 20-30KTS...WHICH WILL ADVECT IN 340K+ 850 THETAE AIR...WE
CAN EXPECT TO CONTINUE WITH THE HEAVY RAIN AND FLASH FLOOD
POTENTIAL.
THE TRAIN OF DISTURBANCES LOOK TO START TO DWINDLE BY MONDAY AND
TUESDAY AS WESTERN RIDGE WANTS TO TRY TO NOSE INTO THE REGION AND
HEIGHTS SLOWLY RISE. A FINAL(AT THIS POINT) DISTURBANCE MOVES
THROUGH THE REGION ON WEDNESDAY BEFORE THE RIDGE REALLY STARTS TO
BUILD IN. RISING HEIGHTS WILL RESULT IN THE RELAXATION OF FLOW AND
WEAKER FORCING....THUS THUNDERSTORM ACTIVITY WILL BECOME MORE
DISORGANIZED AND DIURNALLY DRIVEN. THIS SHOULD RESULT IN A MORE
TYPICAL SUMMER PATTERN. THIS IS ALSO SUPPORTED BY THE ECMWF. WHEN
THE RIDGE FINALLY DECIDES TO BUILD BACK IN...GIVEN VERY SATURATED
SOILS...WE SHOULD NOT SEE THOSE 100+ DEGREE TEMPS. HOWEVER...BE
PREPARED FOR SOME STEAMY CONDITIONS AS HEAT INDICES WILL MAKE IT
FEEL LIKE THE UPPER 90S/NEAR 100.
OVERALL...GIVEN UNCERTAINTY IN NW FLOW SITUATIONS...HAVE GONE WITH
GUIDANCE THROUGH THE BEGINNING OF THE PERIOD AS POPS SEEM
REASONABLE. AFTER THE WEEKEND...LOWER END POPS ARE INTRODUCED AS
DIURNALLY DRIVEN STORMS SHOULD BE THE NORM. TEMPS LOOK REASONABLE AS
NEAR AVERAGE CONDITIONS SHOULD PREVAIL. GUI WAS BEGINNING TO COME IN
SLIGHTLY HIGHER AS THE RIDGE WAS BEGINNING TO BUILD INTO THE REGION.
THIS MAY BE THE CASE...BUT GIVEN SATURATED SOILS...I AM AFRAID IT
MIGHT BE TRYING TO GET A LITTLE WARM A LITTLE TOO QUICK...SO TWEAKED
A COUPLE OF HIGH SITES DOWN A DEGREE ON A COUPLE OF DAYS TO KEEP IN
THE LOWER 90S. OVERALL...MAV/MEX TEMPS AND POPS SEEM REASONABLE. /28/
&&
.AVIATION...MORE SHOWERS AND STORMS ARE DEVELOPING AND PUSHING BACK
IN FROM THE WEST. THE RISK OF IFR CONDITIONS WILL BE HIGHEST
LATER THIS EVENING AT GLH/GWO/TVR/HEZ...AND THEN HIGHEST AFTER
MIDNIGHT AT TVR/JAN/HKS/MEI/NMM/HEZ. THERE IS THE POSSIBILITY OF
SOME FOG DEVELOPING BY SUNUP AT GLH AND GWO IF RAIN CLEARS OUT
QUICKLY ENOUGH. FOR TOMORROW...SHOWER AND STORM CHANCES SHOULD BE
MAINLY ALONG AND SOUTH OF I-20...ALTHOUGH GTR/CBM WILL HAVE CHANCE
THROUGH MIDDAY FRIDAY. ANOTHER ROUND OF SHOWERS/STORMS AND
ASSOCIATED BAD FLYING CONDITIONS LOOK TO IMPACT AT LEAST AREAS ALONG
AND NORTH OF I-20 SOMETIME LATER SATURDAY THROUGH EARLY SUNDAY. IT
LOOKS AS IF WEATHER CONDITIONS WILL BECOME MORE TYPICAL OF LATER
SUMMER AFTER THAT POINT AND BETTER FLYING CONDITIONS EASIER TO FIND.
/BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 89 72 90 / 94 54 30 49
MERIDIAN 74 86 71 90 / 82 58 30 49
VICKSBURG 74 90 74 92 / 93 51 30 49
HATTIESBURG 75 88 74 91 / 71 74 30 64
NATCHEZ 74 87 74 90 / 82 60 30 50
GREENVILLE 70 88 70 91 / 75 24 30 52
GREENWOOD 71 88 72 89 / 84 26 30 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MSZ018-019-025>050.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR LAZ007>009-015-016-
023>025.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR ARZ074-075.
&&
50Hazardous weather outlook, Jul 30, 7:16 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 716 PM CDT THU JUL 30 2009 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>050-010030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT- 716 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL MISSISSIPPI...SOUTHEAST ARKANSAS AND MOST OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY... PERIODS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS THE AREA THROUGH EARLY FRIDAY MORNING. WHILE THE ENTIRE AREA HAS A RISK OF FLASH FLOODING...THE GREATEST RISK LOOKS TO BE FROM THE LOWER DELTA REGION INTO NORTH CENTRAL AND CENTRAL MISSISSIPPI...INCLUDING THE JACKSON METRO AREA...VICKSBURG...YAZOO CITY...KOSCIUSKO... TALLULAH...AND WINNSBORO. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 5 INCHES ARE POSSIBLE...WHICH WOULD POTENTIALLY CAUSE SIGNIFICANT FLASH FLOODING OF LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA INTO FRIDAY MORNING. THERE WILL ALSO BE A RISK OF ISOLATED SEVERE THUNDERSTORMS THROUGH THE NIGHT. WINDS TO 60 MPH...HAIL TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL WILL OCCUR WITH THE MOST INTENSE STORMS. THE RISK OF THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTHWEST LATE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. LAZ026-MSZ051>066-072>074-010030- CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 716 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND EXTREME EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY... THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED SEVERE WEATHER INCLUDING DAMAGING WINDS TO 60 MPH...HAIL TO THE SIZE OF NICKELS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...WILL BE POSSIBLE LATER TONIGHT AND THROUGH THE DAY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Jul 30, 7:19 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG CLINTON 32.34N 90.33W
07/30/2009 HINDS MS LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN IN THE CITY OF CLINTON.
&&
HAMRICKLocal storm report, Jul 30, 7:44 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
07/30/2009 LEAKE MS EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN ACROSS LEAKE
COUNTY. A CHURCH IN CARTHAGE SUSTAINED SHINGLE DAMAGE TO
ITS ROOF WHEN A LARGE TREE BRANCH FELL ON IT...AND
MULTIPLE TREES WERE REPORTED DOWN IN THE TOWNS OF
THOMASTOWN AND LENA.
0553 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
07/30/2009 OKTIBBEHA MS EMERGENCY MNGR
AN ESTIMATED 30 TREES DOWN THROUGHOUT OKTIBBEHA
COUNTY...INCLUDING SOME TREES ACROSS POWERLINES AND
ROADS.
&&
HAMRICKSpecial weather statement, Jul 30, 8:13 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 813 PM CDT THU JUL 30 2009 MSZ018-019-310155- BOLIVAR MS-SUNFLOWER MS- 813 PM CDT THU JUL 30 2009 ...STRONG THUNDERSTORM PUSHING TOWARD THE PARCHMAN AREA FROM THE WEST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS AND BRIEF HEAVY RAIN UP TO ONE HALF INCH WAS LOCATED OVER MOUND BAYOU AT 812 PM CDT...MOVING EAST AT 30 MPH. CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORM AS IT MOVES TOWARD THE PARCHMAN AREA BY 830 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN SUNFLOWER AND EAST CENTRAL BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 30, 8:16 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 816 PM CDT THU JUL 30 2009 LAZ007-008-310200- MOREHOUSE LA-WEST CARROLL LA- 816 PM CDT THU JUL 30 2009 ...STRONG THUNDERSTORM HEADING INTO BASTROP FROM THE WEST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS AND BRIEF HEAVY RAINS UP TO ONE HALF INCH WAS LOCATED 8 MILES WEST OF BASTROP AT 815 PM CDT...MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT MOVES INTO THE BASTROP ARE BY 830 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME WEST CENTRAL WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 30, 9:27 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 927 PM CDT THU JUL 30 2009 LAZ007-008-015-310310- MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA- 927 PM CDT THU JUL 30 2009 ...CLUSTER OF STRONG STORMS MOVING EAST INTO OAK RIDGE AREA... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND HEAVY RAINS UP TO ONE INCH WAS LOCATED 21 MILES WEST OF DARNELL AT 924 PM CDT...MOVING EAST AT 35 MPH. HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY THESE STORMS AS THEY PASS THROUGH THE OAK RIDGE AREA BEFORE 945 PM AND REACH DARNELL BY 1015 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN RICHLAND...SOUTHERN WEST CARROLL AND SOUTHERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 31, 12:52 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1252 AM CDT FRI JUL 31 2009 LAZ016-MSZ040-047-310635- WARREN MS-ISSAQUENA MS-MADISON LA- 1252 AM CDT FRI JUL 31 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF MANSFORD AT 1252 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN ISSAQUENA AND NORTHERN WARREN COUNTIES...AND NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:25 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Neshoba, Noxubee, Oktibbeha, Winston | 51 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.